MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS SPACER 42+6MM; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. UNIVERS REVERS SPACER 42+6MM; SHOULDR PROSTH, REVERSE CONFIG
Model Number UNIVERS REVERS SPACER 42+6MM
Medical Device Problem Codes Positioning Failure (1158); Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6)2025, a sales representative reported via phone that a patient underwent revision surgery.The patient had implants from another manufacturer and those implants were attempted to be paired with an ar-9502f-42cpc arthrex univers revers suture cup and a 9 mm stem.The stem and cup were well fixed while the baseplate and glenoid components from another manufacturer had been levered out.Because the stem was well fixed the surgeon decided to convert it to a ca head to give the patient a minimal amount of movement.The poly was removed, and cup was cleaned then a 42 insert was opened in which the surgeon could not get the ca insert to a couple with the ar-9502f-42cpc arthrex univers revers suture cup.A new ar-9502f-42cpc arthrex univers revers suture cup was opened and was attempted to be inserted again with no avail.A new insert was opened, which physically, it looked different, it was slightly bigger and would not allow to seat into the cup.Finally, a 93 cup of a 39 insert was able to work.This was discovered during a revision revers surgery on (b)(6) 2025.Additional information requested on 2/28/2025.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to the surgeon's attempt to use our devices in conjunction with components from another manufacturer.

Brand Name
UNIVERS REVERS SPACER 42+6MM
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21606720
Report Number1220246-2025-00943
Device Sequence Number9467146
Product Code PHX
UDI-Device Identifier00888867062313
UDI-Public(01)00888867062313(11)240201(17)290131(10)23.05005
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNIVERS REVERS SPACER 42+6MM
Device Catalogue NumberAR-9550-06
Device Lot Number23.05005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown